Georgia, 2013Strong Wind in Georgia, November 27, 2013
November 27, 2013 · NWS JAX · 1 event in 1 county or zone
A tragic accident occurred when a tree was blown down onto a car. Both passengers were fatally injured.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tragic accident occurred when a tree was blown down onto a car. Both passengers were fatally injured. Winds were sustained between 20-25 mph with gusts to 35 mph. A lake wind advisory was in effect.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 27, 1:50 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Nov 27, 1:50 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EST WED NOV 27 2013
...COLD TONIGHT WITH AN INLAND FREEZE...
.SHORT TERM...
REST OF THIS AFTERNOON...PESKY COLD AIRMASS STRATO-CUMULUS CLOUD
DECK WILL SLOWLY ERODE FROM THE WEST BEFORE SUNSET WITH CLEAR SKIES
EXPECTED BY NIGHTFALL. THIS HAS KEPT TEMPS FALLING THROUGH THE 50S
IN NE FL AND IN THE 40S ACROSS SE GA. A RATHER COLD AND BLUSTERY DAY
FOR LATE NOVEMBER WITH THE STRONG WEST WINDS THAT WILL SUBSIDE
RATHER ABRUPTLY AFTER SUNSET AND LAKE WIND ADVISORY LOOKS ON TRACK
TO END AROUND 6 PM.
TONIGHT...HIGH PRESSURE WILL BUILD JUST NORTHWEST OF REGION AND
WINDS WILL DIMINISH AND BECOME NORTH AT 5-10 MPH OVERNIGHT. CLEAR
SKIES WILL AID IN RADIATIONAL COOLING BUT WITH WINDS STAYING JUST
ELEVATED ENOUGH CANNOT ARGUE FOR A WIDESPREAD HARD FREEZE EVENT SO
HAVE OPTED TO STAY WITH GENERIC FREEZE WARNING WITH UPPER 20S OVER
FAR INLAND AREAS AND LOWER 30S ALONG THE I-95 CORRIDOR FROM JAX
NORTHWARD AND ALONG THE U.S. 301 HIGHWAY CORRIDOR IN NE FL. A FEW
NORMALLY COLDER/WIND PROTECTED AREAS OVER INLAND SE GA/NE FL MAY
FALL BRIEFLY INTO THE MIDDLE 20S WITH SOME PATCHY FROST BUT UPPER
20S WILL BE THE MAIN STORY OVER INLAND AREAS AND SUB-FREEZING
DURATIONS OF 3-7 HOURS WHILE AREAS ALONG THE I-95 AND U.S. 301
HIGHWAY CORRIDORS WILL HAVE A BRIEFER FREEZE EVENT WITH DURATIONS OF
ONLY 1-3 HOURS. WITH 5-10 MPH NORTH WINDS OVERNIGHT AND FORECAST
TEMPS THIS WILL PRODUCE WIND CHILL INDICES IN THE 20S TOWARDS
MORNING BUT NOT LIKELY ENOUGH TO SATISFY THE WIND CHILL ADVISORY
CRITERIA.
THANKSGIVING DAY WILL BE THE COLDEST DAY OF THE FALL SEASON WITH
HIGHS IN THE 50S OVER MOST OF THE AREA AND ONLY REACHING THE LOWER
60S ACROSS OUR EXTREME SOUTHERN TIER. IN ADDITION...BREEZY N-NE
WINDS 10-15 MPH NEAR THE COAST WILL MAKE IT FEEL COLDER. WINDS
WILL BE LIGHTER OVER INLAND SE GA AS THE SURFACE HIGH SETTLES JUST
NORTH OF THE REGION. MOSTLY SUNNY SKIES EARLY IN THE MORNING WILL
BECOME PARTLY CLOUDY AS MID LEVEL CLOUDS PUSH ONSHORE IN RESPONSE
TO A DEVELOPING COASTAL TROUGH. ISOLATED SHOWERS WILL BE POSSIBLE
ACROSS THE NE FL COASTAL WATERS AND HI-RES MODELS BRING A FEW
SHOWERS ONSHORE SOUTH OF ST. AUGUSTINE LATE IN THE DAY.
THURSDAY NIGHT...HIGH PRESSURE WILL BUILD TOWARDS THE MID-ATLANTIC
COAST WITH INCREASING ONSHORE FLOW AND MODERATING TEMPERATURES
ESPECIALLY CLOSER THE COAST. A LIGHT FREEZE IS POSSIBLE ACROSS
INLAND SE GA AND WILL ISSUE A FREEZE WATCH FOR THIS AREA. CLOSER
TO THE COAST THE LOWS WILL BE IN THE 40S TO LOWER 50S. A FEW
SHOWERS MAY MAKE IT ONSHORE ST JOHNS/FLAGLER COUNTIES.
FRIDAY...A COASTAL TROUGH OVER THE WATERS WILL KEEP MID-LEVEL
CLOUDS AND ISOLD SHOWERS ALONG THE COAST MAINLY OF NE FL. FARTHER
INLAND SKIES WILL BE MOSTLY SUNNY. BELOW NORMAL TEMPS IN THE 60S
ARE EXPECTED AND POSSIBLY NEAR 70 DEG FROM OCALA TO BUNNELL.
.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
HIGH PRESSURE WILL BUILD OVER THE MID-ATLANTIC AND NEW ENGLAND
THROUGH THE WEEKEND. GUIDANCE CONTINUES TO DEPICT COASTAL
TROUGHING ALONG THE ENTIRE EAST COAST THROUGH EARLY NEXT WEEK WITH
NE FLOW BACKING TO N MON/TUE. UNDER THIS PLAN...MOISTURE DEPTH IS
LIMITED AND WILL KEEP LOW POPS NEAR THE COAST THIS WEEKEND AND DRY
CONDITIONS INLAND. A SHORTWAVE TROUGH IS PROGGED TO TRANSIT THE
LOCAL AREA MON AND HAVE LOW CHANCE POPS AREA-WIDE. HIGH PRESSURE
ADVANCES TO THE EASTERN SEABOARD BY WED WITH DRIER CONDS TAKING
OVER. NEAR NORMAL TEMP ARE EXPECTED THROUGH THE PERIOD.
&&
.AVIATION...
MVFR STRATO-CU DECK WILL DISSIPATE THIS AFTERNOON LEAVING CLEAR
SKIES AROUND SUNSET...ALONG WITH DIMINISHING GUSTY WEST WINDS. VFR
DURING THE OVERNIGHT HOURS WITH SOME MARINE/ATLANTIC STRATO-CU
PUSHING ONSHORE AFTER 15Z BUT WILL LIKELY JUST BE SCATTERED AT THE
COASTAL TAF SITES.
&&
.MARINE...
FREQUENT GALE FORCE GUSTS CONTINUE AT THE LOCAL BUOYS AS OF 18Z AND
HAVE DELAYED THE END OF THE WARNING FOR THE OFFSHORE WATERS UNTIL
00Z OTHERWISE FORECAST ON TRACK FOR WEST WINDS TO SLOWLY DECREASE
TONIGHT AS THEY VEER TO THE NORTH BUT SMALL CRAFT HEADLINES WILL
CONTINUE THROUGH THE NIGHT ENDING EARLY ON THANKSGIVING MORNING. A
BRIEF PERIOD OF BELOW ADVISORY NORTHEAST WINDS ARE EXPECTED LATE THU
INTO THU NIGHT BEFORE SLIGHT SURGE IN WINDS/SEAS ON FRIDAY INTO THE
WEEKEND WILL GENERATE AT LEAST SMALL CRAFT ADVISORY CONDITIONS ON
THE OFFSHORE WATERS.
RIP CURRENTS...MODERATE RISK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 27 52 30 61 / 0 0 0 0
SSI 35 52 42 62 / 0 0 0 0
JAX 32 54 40 64 / 0 10 10 10
SGJ 42 57 49 66 / 0 10 20 20
GNV 30 59 39 67 / 0 10 10 0
OCF 31 61 42 70 / 0 10 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FREEZE WARNING FROM 1 AM TO 9 AM EST THURSDAY FOR ALACHUA-BAKER-
BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.
FREEZE WARNING FROM 5 AM TO 9 AM EST THURSDAY FOR CLAY-DUVAL-
MARION-NASSAU-PUTNAM.
GA...FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
FREEZE WARNING FROM 1 AM TO 9 AM EST THURSDAY FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
DAVIS-PIERCE-WARE-WAYNE.
FREEZE WARNING FROM 5 AM TO 9 AM EST THURSDAY FOR COASTAL CAMDEN-
COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
HESS/TRABERTHazardous weather outlook, Nov 27, 1:58 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
158 PM EST WED NOV 27 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-281900-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
158 PM EST WED NOV 27 2013
...LAKE WIND ADVISORY THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR NEARSHORE COASTAL WATERS...
...GALE WARNING FOR OUTER WATERS...
...FREEZE WARNINGS TONIGHT AND FREEZE WATCHES THURSDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH SUSTAINED WIND
SPEEDS AROUND 20 MPH AND GUSTS TO 30 TO 35 MPH.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL
WATERS...WITH GALES OVER THE OUTER WATERS.
A FREEZE WARNING IS IN EFFECT TONIGHT FOR INLAND AREAS MAINLY WEST
OF INTERSTATE 95.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A FREEZE WATCH IS IN EFFECT FOR INLAND SOUTHEAST GEORGIA THURSDAY
NIGHT INTO EARLY FRIDAY MORNING.
SMALL CRAFT ADVISORIES POSSIBLE OVER THE OUTER WATERS ON FRIDAY
AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
Strong Wind, Coastal Camden
- When
- November 27, 4:00 PM EST
- Where
- Coastal Camden forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.923, -81.636 (the zone’s center; the record gives no point)
Two young women were killed when a tree fell on their car near Blythe Island along State Road 303 near the entrance to the regional park.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Freezing Fog in Washington, November 27, 20131 death · 8 injured · 1 event
- Damaging Wind and High Wind in Massachusetts, November 27, 2013$204,000 · 55 kt wind · 14 events
- Damaging Winds in North Carolina, November 27, 2013$52,000 · 56 kt wind · 5 events
- High Wind and Strong Wind in Rhode Island, November 27, 2013$46,000 · 51 kt wind · 5 events
- Strong Wind in Connecticut, November 27, 2013$30,000 · 1 event
- Strong Wind in New York, November 27, 2013$20,000 · 2 events
- Strong Wind in New Jersey, November 27, 2013$15,000 · 4 events
- Winter Weather in West Virginia, November 27, 2013$15,000 · 1 event
- Strong Wind in Connecticut, November 27, 2013$15,000 · 1 event
- High Wind in Maine, November 27, 201360 kt wind · 4 events
- Flooding in New Jersey, November 27, 20132 events
- Flooding in Pennsylvania, November 27, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480924.